Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 52, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2010, 2:58 PM CDT for Randolph County, Saint Clair County, Washington County, Illinois. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2010, 2:58 PM CDT (19:58 UTC)
- Expired
- May 3, 2010, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Randolph County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:21 PM CDT | HAIL 0.25 | 3 Sw Sparta, IL | REPORTED BY PUBLIC AT THE RANDOLPH COUNTRY CLUB |
| May 3, 3:25 PM CDT | HAIL 0.25 | Sparta, IL | |
| May 3, 3:26 PM CDT | HAIL 0.5 | Sparta, IL | |
| May 3, 3:29 PM CDT | HAIL 0.5 | 2 Sw Sparta, IL | |
| May 3, 3:33 PM CDT | HAIL 1 | Eden, IL | |
| May 3, 3:43 PM CDT | HAIL 0.88 | 2 Se Eden, IL | ESTIMATED WIND GUSTS OF 20 TO 30 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WUUS53 KLSX 031958
SVRLSX
ILC157-163-189-032045-
/O.NEW.KLSX.SV.W.0052.100503T1958Z-100503T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 345 PM CDT
* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR EVANSVILLE...OR 6 MILES SOUTHEAST OF RED
BUD...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...BALDWIN...MARISSA...TILDEN...LIVELY GROVE...PRESTON...
WALSH...HOUSTON AND EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3804 9002 3820 9001 3823 8992 3822 8991
3823 8991 3831 8962 3805 8960
TIME...MOT...LOC 1958Z 264DEG 25KT 3814 8991
WIND...HAIL <50MPH 1.00IN
$$
GLASS3 follow-up statements
186 WWUS53 KLSX 032010 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT MON MAY 3 2010 ILC157-163-189-032045- /O.CON.KLSX.SV.W.0052.000000T0000Z-100503T2045Z/ RANDOLPH IL-WASHINGTON IL-ST. CLAIR IL- 310 PM CDT MON MAY 3 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ST. CLAIR...SOUTHWESTERN WASHINGTON AND NORTHERN RANDOLPH COUNTIES UNTIL 345 PM CDT... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BALDWIN...OR 5 MILES WEST OF SPARTA...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... SPARTA...MARISSA...TILDEN...HOUSTON AND EDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3804 9002 3822 8989 3831 8962 3805 8960 TIME...MOT...LOC 2010Z 264DEG 25KT 3815 8980 WIND...HAIL <50MPH 1.00IN $$ GLASS
533
WWUS53 KLSX 032029
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT MON MAY 3 2010
ILC163-189-032039-
/O.CAN.KLSX.SV.W.0052.000000T0000Z-100503T2045Z/
WASHINGTON IL-ST. CLAIR IL-
329 PM CDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR AND
SOUTHWESTERN WASHINGTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3805 8984 3804 8987 3805 8995 3819 8986
3822 8971 3822 8962 3821 8961 3805 8960
TIME...MOT...LOC 2029Z 268DEG 30KT 3812 8963
$$
ILC157-032045-
/O.CON.KLSX.SV.W.0052.000000T0000Z-100503T2045Z/
RANDOLPH IL-
329 PM CDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RANDOLPH COUNTY UNTIL 345 PM CDT...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SPARTA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPARTA AND MAINLY RURAL AREAS OF EXTREME EASTERN RANDOLPH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3805 8984 3804 8987 3805 8995 3819 8986
3822 8971 3822 8962 3821 8961 3805 8960
TIME...MOT...LOC 2029Z 268DEG 30KT 3812 8963
WIND...HAIL <50MPH 1.00IN
$$
GLASS872
WWUS53 KLSX 032047
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON MAY 3 2010
ILC157-032055-
/O.EXP.KLSX.SV.W.0052.000000T0000Z-100503T2045Z/
RANDOLPH IL-
347 PM CDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
ANOTHER STRONG STORM WAS LOCATED JUST NORTH OF BLAIR...MOVING EAST
AT 25 MPH. PEA SIZE HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM
AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3805 8984 3804 8987 3805 8995 3819 8986
3822 8971 3822 8962 3821 8961 3805 8960
TIME...MOT...LOC 2045Z 268DEG 30KT 3808 8970
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:57 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 3, 1:57 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 157 PM CDT MON MAY 3 2010 .DISCUSSION... /157 PM CDT MON MAY 3 2010/ THUNDERSTORMS WILL CONTINUE TO DEVELOP AS SHORTWAVE INTERACTS WITH AROUND 1000J/KG OF SURFACE BASED CAPE SOUTH OF AN OLD OUTFLOW BOUNDARY LOCATED NORTH OF ST. LOUIS. SHOULD SEE THIS ACTIVITY WEAKEN THIS EVENING WITH LOSS OF DIURNAL INSTABILITY. SEVERE THUNDERSTORM WATCH GOES UNTIL 8 PM CDT. I STUCK TO A BLEND OF THE GFS/ECMWF FOR THE REST OF THE WEEK WITH ANOTHER SHORTWAVE/COLD FRONT SET TO PASS THROUGH THE CWA ON WEDNESDAY. MAINTAINED CHANCES FOR TSRA THURSDAY NIGHT AND FRIDAY WITH A STRONGER SHORTWAVE/COLD FRONT MOVING ACROSS THE MIDWEST. LOOKS LIKE A RELATIVELY COOL WEEKEND AHEAD AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. AFTERNOON HIGHS IN THE LOWER TO MIDDLE 60S...AND OVERNIGHT LOWS IN THE LOWER 40S. THE NEXT CHANCE OF RAIN IN THE EXTENDED WILL COME SUNDAY NIGHT AND MONDAY WITH WARM ADVECTION. CVKING && .AVIATION... /1226 PM CDT MON MAY 3 2010/ ISOLATED AREA OF SHRA AT KUIN WILL MOVE E OF THE TERMINAL SHORTLY AFTER ISSUANCE...LEAVING AFTN CONVECTION AS THE PRIMARY CONCERN FOR THIS SET OF TAFS. A CDNFT WAS MOVING SEWD THROUGH MO/IL AT 17Z WITH INCREASING INSTABILITY AHEAD OF THE FNT DUE TO FULL MAY SUNSHINE AND COLD AIR ADVECTION ALOFT AHEAD OF AN APPROACHING SHORTWAVE. THUNDERSTORMS ARE EXPECTED TO DVLP SOUTHEAST OF THE FNT LATER THIS AFTN BUT CONFIDENCE IN TSRA AT THE TERMINALS IS LOW. WINDS WILL TURN WLY TO NWLY AFTER FROPA...BECOME LGT/VAR OVERNIGHT AS HIGH PRESSURE BUILDS IN TO THE REGION...THEN INCREASE OUT OF THE S TO SW WITH MORNING MIXING. SPECIFICS FOR KSTL...TSRA/SHRA EXPECTED TO DVLP THIS AFTN AHEAD OF AN APPROACHING CDFNT AROUND 21Z-01Z BUT LOW CONFIDENCE IN TSRA AT THE TERMINAL PRECLUDES MORE THAN VCTS/CB IN THE TAFS ATTM. WILL CONTINUE TO MONITOR AND AMEND AS NEEDED. OTHERWISE...PLEASE SEE ABOVE DISCUSSION. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 3, 12:00 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CDT MON MAY 3 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1200 PM CDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, May 3, 2:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL RED BUD 38.21N 90.00W
05/03/2010 M0.25 INCH RANDOLPH IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 3, 2:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 1 W MASCOUTAH 38.51N 89.82W
05/03/2010 M0.88 INCH ST. CLAIR IL TRAINED SPOTTER
NICKEL SIZE HAIL COVERING THE GROUND.
&&
CVKINGLocal storm report, May 3, 2:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL NEW BADEN 38.54N 89.70W
05/03/2010 M0.25 INCH CLINTON IL PUBLIC
&&
CVKINGLocal storm report, May 3, 2:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL NEW BADEN 38.54N 89.70W
05/03/2010 M0.70 INCH CLINTON IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 3, 2:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL NEW BADEN 38.54N 89.70W
05/03/2010 M0.25 INCH CLINTON IL AMATEUR RADIO
&&
CVKINGLocal storm report, May 3, 2:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST 6 NE RED BUD 38.27N 89.92W
05/03/2010 E40 MPH ST. CLAIR IL TRAINED SPOTTER
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 48 min |
| May 3, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Monroe, Saint Clair, Washington | 38 min |
| May 3, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 47 min |
| May 3, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 49 min |
| May 3, 4:07 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 38 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Madison | 49 min |
| May 3, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Madison | 25 min |
| May 3, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 51 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison, Montgomery | 43 min |
| May 3, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 39 min |
| May 3, 6:23 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 52 min |
| May 3, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.